LIBERTYVILLE, Ill. – Another medication against high blood pressure has been recalled, fearing that it does contain traces of carcinogens.
The US Food and Drug Administration has announced that Macleods Pharmaceuticals Limited voluntarily recalled a batch of Losartan potassium and hydrochlorothiazide combination tablets due to the detection of traces of an unexpected impurity.
"The detected impurity is N-nitrosodiethylamine (NDEA), a substance naturally present in certain foods, drinking water, air pollution and industrial processes. It has been classified as probable carcinogen for humans according to the International Agency for Research on Cancer. Classification (CIRC) ", writes the agency on its website.
This is added to the list of hypertension medications recalled since October.
The product being recalled is listed below. The FDA says it's packed in bottles. The product can be identified by checking the product name, the manufacturer details and the lot or lot number on the bottle.
The product label looks like this:
Macleods Pharmaceuticals Limited has not received any reports of adverse events related to this recall.
However, the company organizes the return of all recalled products to Qualanex. For more information on the return of this product, consumers are encouraged to contact Qualanex by email at the address [email protected] or by phone at 888-280-2042.
The FDA also advises consumers to contact their health care provider if they have encountered any problems that may be related to the taking or use of the drug.
Continuous coverage, here.